Open Access
2011/2012 Uniform Continuity of a Product of Real Functions
Sanjib Basu
Author Affiliations +
Real Anal. Exchange 37(2): 425-438 (2011/2012).


To every Lebesgue measurable subset of \(\mathbb{R}\) is associated a certain subcollection of points where the given measurable set possesses a density. By virtue of Lebesgue’s famous theorem on metric density, this associated set is a set of full measure in \(\mathbb{R}\) and is hence measure-theoretically very large. But are these sets also topologically large? In Lebesgue’s theorem, the set is kept fixed while the point is allowed to vary. If instead, we keep the point fixed a vary the set, then we may have corresponding to each point in \(\mathbb{R}\) a certain subclass of measurable sets each member of which possesses a density at that point. How large is this subclass in the “topology of measurable subsets of \(\mathbb{R}\)”? In this paper, in an endeavour to seek out answers to the questions set above, we have arrived at certain interesting and significant conclusions. Somewhat similar conclusions have been derived over analogous questions relating to ‘set-porosity’.


Download Citation

Sanjib Basu. "Uniform Continuity of a Product of Real Functions." Real Anal. Exchange 37 (2) 425 - 438, 2011/2012.


Published: 2011/2012
First available in Project Euclid: 15 April 2013

MathSciNet: MR3016861

Primary: 26A03% , 26A04
Secondary: 28A05,28A20

Keywords: Baire-property , Baire-property , Carathéodory function , co-meager set , Hausdorff metric , Kuratowski-Ulam's theorem , Lebesgue density theorem , meager set , metric density , porosity and σ-porosity

Rights: Copyright © 2011 Michigan State University Press

Vol.37 • No. 2 • 2011/2012
Back to Top